MAUDE Adverse Event Report: BREAS MEDICAL AB VIVO 65 US; CONTINUOUS, VENTILATOR, HOME USE

BREAS MEDICAL AB VIVO 65 US; CONTINUOUS, VENTILATOR, HOME USE
Model Number VIVO 65 US
Health Effect - Clinical Code Death (1802)
Date of Event 08/03/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Another vivo 65 (serial number (b)(4)) was on hand to be used as a backup ventilator.Based upon distributor's information, the backup device was not used.Upon receipt of the main and backup devices, an investigation of the units was conducted.This investigation consisted of a review of the log files on the device and functional testing of the device the conclusion of the investigation is: from review of log files: the main vivo 65 alarmed repeatedly at the time of the event, sounding apnea, disconnection, and obstruction alarms.The apnea alarm is sound when the vivo does not detect sufficient patient breaths, and as such it is expected in this situation.The backup device was not used on the day of the incident.The main and backup devices were subjected to functional testing: the main device passed functional testing and operated as intended.The backup device passed functional testing with the exception that it failed pediatric expiratory volume verification, but otherwise operated as intended.The last calibration on the backup device was performed 11/09/2018.The failing of pediatric expiratory volume verification during functional testing was likely due to the backup devices having gone uncalibrated for this long.After recalibration, the device passed functional testing.Both devices were operating normally (aside from the backup devices overdue for calibration) and worked as intended during the adverse event.The main devices sounded the expected alarms in response to the event the fault identified with the backup devices (i.E.Overdue for calibration) did not and could not have contributed to this event because the backup device was not in use.In addition, this fault (failure to properly measure pediatric expiratory volume) is a function that is only used with a dual limb circuit, while the patient was using an exhalation valve circuit.Both units have been retested and recalibrated on 8/19/2020 and are operating as intended.The conclusion is therefore that the breas devices have not caused or contributed to the adverse event.
 
Event or Problem Description
On (b)(6) 2020, patient was coded at home while being ventilated.911 was called, patient was bagged on the way to the hospital and then placed on a hospital ventilator.

Brand Name
VIVO 65 US
Common Device Name
CONTINUOUS, VENTILATOR, HOME USE
Manufacturer (Section D)
BREAS MEDICAL AB
foretagsvagen 1
molnlycke, swe 43533
SW  43533
MDR Report Key10451131
Report Number3010817335-2020-00001
Device Sequence Number3074336
Product Code NOU
UDI-Device Identifier07321822245169
UDI-Public07321822245169
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/25/2020
Report Date (Section F) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberVIVO 65 US
Device Catalogue Number224000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/03/2020
Device Age18 MO
Event Location Home
Date Report to Manufacturer08/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2020
Initial Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;